Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Formulas for factorial $ N$

Author: Francis J. Murray
Journal: Math. Comp. 39 (1982), 655-662
MSC: Primary 33A15; Secondary 39A70, 41A60
MathSciNet review: 669657
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Burnside's and Stirling's formulas for factorial N are special cases of a family of formulas with corresponding asymptotic series given by E. W. Barnes in 1899. An operational procedure for obtaining these formulas and series is presented which yields both convergent and divergent series and error estimates in the latter case. Two formulas of this family have superior accuracy and the geometric mean is better than either.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33A15, 39A70, 41A60

Retrieve articles in all journals with MSC: 33A15, 39A70, 41A60

Additional Information

PII: S 0025-5718(1982)0669657-1
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia